Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

How to control body itching? Lotion application making them itchier

I woke up at 4 in the morning unable to sleep because my body is so itchy. I m most itchy all over my calves, behind my knees, my stomach and the inside of my elbows and the rest of my body is still itchy, just not as much. There is no rash . I haven t eaten or done anything I don t usually do. I m 14 years old. I see I m taking skin off every time I scratch . I put lotion on my legs but that made them itchier. My skin has been a bit itchy before, in a specific area, but never half this bad. I took amoxicillin for ten days about 3 months ago. I don t have any allergies that I know of.
Asked On : Mon, 9 Jul 2012
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
The condition you are describing may be urticaria which is itchy red lumps and bumps on the skin with sometimes swelling of lips and tongue. It is due to histamine release from mast cells that can be triggered by infections or sometimes idiopathic. The condition resolves on its own and antihistamines help in lessening the symptoms.
Do NOT scratch as physical urticaria is one entity that worsens on scratching.
Full blood count (to exclude infections), liver function & thyroid function check is sometimes helpful.
Long-acting non-sedating antihistamines over 6 weeks to 3 months (if 6 weeks is not enough) such as Allegra (Fexofenadine) 180mg/90mg and/or cetirizine 10mg at night is recommended.
Answered: Mon, 9 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor